MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4) captures the reportable event of stent broken.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex stent was to be used for a ureteral stent placement procedure to be performed in the ureter on (b)(6) 2018.According to the complainant, prior to insertion, the stent broke in half.The procedure was completed with another percuflex stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Lot number updated to 0022393097.Problem code 1069 captures the reportable event of stent broken.A visual analysis of the returned percuflex stent found that it was damaged at the proximal end; the bladder pigtail was detached.The suture string was not present and was not returned for analysis.No other anomalies were noted.Based on the product analysis and all the gathered information it was determined that the failure encountered (stent detached), is consistent with damage that is normally caused when the suture is being pulled incorrectly or with excess of force.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is most likely that due to procedural factors encountered during the procedure the performance of the product was limited.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8178641
Report Number3005099803-2018-62090
Device Sequence Number13886860
Product Code FAD
UDI-Device Identifier08714729040330
UDI-Public08714729040330
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Model NumberM0061453620
Device Catalogue Number145-362
Device Lot Number0022393097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1